MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TFGT-27A
Medical Device Problem Codes Insufficient Device Problem Information (3190); Device Stenosis (4066); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Anemia (1706); Aortic Valve Stenosis (1717); Fatigue (1849); Aortic Valve Insufficiency/ Regurgitation (4450); Insufficient Information (4580)
Date of Event 02/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2020, a 27mm trifecta gt valve was successfully implanted in an aortic valve replacement.In 2024, the patient became very sick due to the valve, and the patient was hospitalized.
 
Event or Problem Description
It was reported that on (b)(6) 2020, a 27mm trifecta gt valve was successfully implanted in an aortic valve replacement.In (b)(6) 2024, the patient began experiencing symptoms of weakness and fatigue.In (b)(6) 2024, the patient went to the emergency department due to symptoms and appearance of paleness.The patient was admitted to the hospital with a low hemoglobin level of 7.2.A series of tests were performed, and no underlying cause was reportedly identified.Four days later, the patient was discharged with follow up appointments scheduled with a hemotologist/oncologist, during which the patient received multiple iron infusions.On (b)(6) 2024, the patient had a heart catheterization, which revealed aortic valve regurgitation.The patient also developed aortic stenosis.The patient was told that a transcatheter aortic valve implantation was necessary, and the procedure was scheduled for (b)(6) 2024.The patient was reported as stable.No additional information was provided.
 
Additional Manufacturer Narrative
H6 - adverse event problem: health effect - clinical code: removed code 4580 insufficient information.H6 - adverse event problem: medical device problem code: removed code 3190 insufficient information.An event of fatigue, anemia, aortic valve regurgitation and stenosis, surgical intervention, and unexpected medical intervention was reported.A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the device remains implanted and was not returned for analysis.The device history record was also reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The cause of reported patient effects fatigue and anemia could not be conclusively determined.The exact cause of the reported stenosis and regurgitation could not be conclusively determined.The reported unexpected medical intervention was a result of case-specific circumstances as the patient was admitted and iron transfusion was given.The reported surgical intervention was a result of case-specific circumstances as another procedure was performed.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20105490
Report Number2135147-2024-04297
Device Sequence Number12872265
Product Code LWR
UDI-Device Identifier05415067018243
UDI-Public(01)05415067018243(17)221103(10)BR00018699
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2022
Device Catalogue NumberTFGT-27A
Device Lot NumberBR00018699
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by Manufacturer12/26/2024
Initial Report FDA Received Date08/30/2024
Supplement Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/05/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age78 YR
Patient SexMale